Make an appointment:
Specialty
(i.e. Dermatologists)
Location

Why am I getting period pains that are so painful?

I have the contraceptive implant, iv had it just over a year now. I havent had a single period since ive had it. Just over the last 3 weeks ive had really bad spotting, like really dark red blood and clots. Ive also been getting getting really painful cramps and pains in the bottom of ny back. Just in the last 4 days ive felt really drained and out of energy, I have been sick because ive felt that drained. Another thing it hurts when I push out too wee, ive been tested for aby infections or STIs but im all clear. Could anyone help me?
Thanks for your question. You need to speak with your doctor to determine the next best step for you, as it is not normal for spotting to continue for this long. Hormonal contraception can certainly be playing a part in what you are experiencing, but there are also other explanations for continued bleeding. Given that you are also passing clots in addition to the other complaints that you are describing, it is important to speak with your doctor as he or she may need to check your blood levels to make sure that you are not anemic. This could be one possible explanation for you feeling so out of energy, and, when continued long enough, can become so serious as to become life threatening. Your doctor will be able to examine you and do some testing to determine what is the next best step, and whether this is caused by your hormonal contraception or one of the other many reasons that a woman can have vaginal bleeding. Please speak with your doctor about this question, perhaps starting with the doctor who implanted your hormonal birth control.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Other OB-GYNs